Alert archive / Connecticut / River Flood Warnings in 2011
River Flood Warning 26, NWS New York, NY
NWS New York, NY issued this river flood warning at Sep 8, 2011, 10:49 AM EDT for Southeastern Connecticut Planning Region, Connecticut. It took effect at Sep 8, 2011, 12:26 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2011, 10:49 AM EDT (14:49 UTC)
- In effect from
- Sep 8, 2011, 12:26 PM EDT
- Expired
- Sep 8, 2011, 4:37 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
- Flood severity
- Minor
The radar
The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yantic River at Yantic (YTCC3). The gauge peaked at 9.57 ft at Sep 8, 2011, 1:00 PM EDT.
- Action stage
- 7.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 9.5 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01127500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
244 WGUS41 KOKX 081449 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 1049 AM EDT THU SEP 8 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD WARNING FOR THE YANTIC RIVER AT YANTIC... RUNOFF FROM HEAVY RAIN EARLY THIS MORNING IS CAUSING THE YANTIC RIVER TO RISE RAPIDLY. WHILE THE RAIN HAS ENDED...THE RIVER IS FORECAST TO RISE TO FLOOD STAGE BY EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && CTC011-090249- /O.NEW.KOKX.FL.W.0026.110908T1740Z-110910T0100Z/ /YTCC3.1.ER.110908T1740Z.110909T0000Z.110909T0100Z.NO/ 1049 AM EDT THU SEP 8 2011 THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A * FLOOD WARNING FOR THE YANTIC RIVER AT YANTIC * FROM THIS AFTERNOON UNTIL FRIDAY EVENING * AT 09 AM THURSDAY THE STAGE WAS...7.9 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 9.0 FEET * AT 9.5 FEET...FLOODING BEGINS AT SEVERAL COMMERCIAL STRUCTURES ALONG WEST TOWN STREET IN YANTIC FLATS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 9.3 FEET ON MAR 7 2011. $$ JST
3 follow-up statements
444 WGUS41 KOKX 081629 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 1229 PM EDT THU SEP 8 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD WARNING FOR THE YANTIC RIVER AT YANTIC... THE RIVER IS RISING RAPIDLY AND MODERATE FLOODING IS NOW FORECAST. RUNOFF FROM HEAVY RAIN EARLY THIS MORNING IS CAUSING THE YANTIC RIVER TO RISE RAPIDLY. WHILE THE RAIN HAS ENDED...THE RIVER IS NOW ABOVE FLOOD STAGE AND IS STILL RISING RAPIDLY. THE RIVER IS EXPECTED TO CREST EARLY THIS AFTERNOON AT AT LEAST A FOOT ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && CTC011-090429- /O.EXT.KOKX.FL.W.0026.110908T1626Z-110910T0112Z/ /YTCC3.2.ER.110908T1535Z.110908T1800Z.110909T0112Z.NO/ 1229 PM EDT THU SEP 8 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD WARNING CONTINUES FOR THE YANTIC RIVER AT YANTIC * UNTIL FRIDAY EVENING * AT 11 AM THURSDAY THE STAGE WAS...9.3 FEET * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 9.0 FEET * AT 10.0 FEET...FLOODING ALONG OTROBANDO AVENUE AT THE FITNESS WORLD...PLEASANT STREET BRIDGE AND ALONG TOWN STREET AT THE NORWICHTOWN MALL. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.0 FEET ON APR 14 2004. $$
293 WGUS81 KOKX 081817 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 217 PM EDT THU SEP 8 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE YANTIC RIVER AT YANTIC... THE RIVER CRESTED AT 9.6 FEET 1 PM AND IS NOW FALLING. WITH NO ADDITIONAL RAINFALL EXPECTED...THE RIVER IS EXPECT TO FALL BELOW FLOOD STAGE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && CTC011-090006- /O.EXT.KOKX.FL.W.0026.000000T0000Z-110909T0006Z/ /YTCC3.2.ER.110908T1535Z.110908T1700Z.110909T0006Z.NO/ 217 PM EDT THU SEP 8 2011 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE YANTIC RIVER AT YANTIC * UNTIL THIS EVENING * AT 01 PM THURSDAY THE STAGE WAS 9.5 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 9.0 FEET * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 9.5 FEET...FLOODING BEGINS AT SEVERAL COMMERCIAL STRUCTURES ALONG WEST TOWN STREET IN YANTIC FLATS. $$ JST
441 WGUS81 KOKX 082037 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 437 PM EDT THU SEP 8 2011 ...THE FLOOD WARNING FOR THE YANTIC RIVER AT YANTIC IS CANCELLED... WATER LEVELS HAVE FALLEN BELOW FLOOD STAGE AS OF 3 PM EDT. THE FLOOD WARNING IS THEREFORE CANCELLED. CTC011-082107- /O.CAN.KOKX.FL.W.0026.000000T0000Z-110909T0006Z/ /YTCC3.2.ER.110908T1535Z.110908T1700Z.110908T1935Z.NO/ 437 PM EDT THU SEP 8 2011 THE FLOOD WARNING IS CANCELLED FOR THE YANTIC RIVER AT YANTIC * AT 3 PM THURSDAY THE STAGE WAS 8.9 FEET * FLOOD STAGE IS 9.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Sep 8, 7:46 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 8, 7:46 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
746 AM EDT THU SEP 8 2011
.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN SOUTH OF LONG ISLAND AND GRADUALLY
DISSIPATE TONIGHT WHILE LOW PRESSURE DISSIPATES OVER THE OHIO
VALLEY. KATIA WILL PASS WELL TO THE SOUTH AND EAST OVER THE
ATLANTIC TONIGHT INTO FRIDAY. A COLD FRONT MOVES THROUGH SATURDAY.
HIGH PRESSURE BUILDS FROM THE NORTH SATURDAY NIGHT INTO SUNDAY.
THE HIGH WILL PERSIST EARLY IN THE WEEK. A COLD FRONT IS EXPECTED
TO PUSH THROUGH THE REGION SOMETIME MID WEEK...WITH HIGH PRESSURE
BUILDING IN THE WAKE OF THE FRONT THROUGH THE END OF THE WEEK.
PLEASE REFER TO NATIONAL HURRICANE CENTER ADVISORIES AND
FORECASTS FOR FURTHER INFORMATION ON KATIA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MINOR ADJUSTMENTS MADE AT 1120Z TO REFLECT CURRENT TRENDS WITH
POPS...TEMPS...AND DEW PTS.
FRONTAL BOUNDARY REMAINS JUST SOUTH OF LONG ISLAND TODAY. FORCING
WITH THE FRONT GRADUALLY WEAKENS LATE THIS MORNING INTO THIS
AFTERNOON. WILL HAVE LIKELY POPS THIS MORNING AND LOWER INTO THIS
AFTERNOON WITH THE WEAKENING FORCING. MARGINAL INSTABILITY AND
CAPE WILL BE AVAILABLE TODAY FOR THE THREAT OF ISOLATED
THUNDERSTORMS. WITH TROPICAL MOISTURE IN PLACE ANY SHOWERS AND
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. BAND OF
HEAVY RAIN CONTINUES JUST WEST OF THE AREA EARLY THIS
MORNING...AND DEPENDING ON THE INTERACTION WITH KATIA THE BAND MAY
STAY TO THE WEST. WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAIN WILL
CONTINUE THE FLOOD WATCH THROUGH TODAY.
INCREASING LONG PERIOD SWELL FROM DISTANT KATIA MOVING INTO THE
AREA WATERS WAS CREATING HIGH SURF ALONG THE ATLANTIC BEACHES
TODAY...SO A HIGH SURF ADVY REMAINS IN EFFECT ALONG WITH A HIGH
RISK OF RIP CURRENTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE FRONTAL BOUNDARY GRADUALLY DISSIPATES TONIGHT ALONG WITH THE
FORCING AS SUBSIDENCE INCREASES AND HEIGHTS RISE SOMEWHAT OVER
THE AREA WITH THE APPROACH OF KATIA. FRIDAY A WEAK TROUGH
DEVELOPS AS KATIA MOVES WELL TO THE EAST AND ISENTROPIC LIFT WILL
BE INCREASING. WILL BRING MAINLY SLIGHT CHANCE POPS BACK INTO THE
AREA. MARGINAL INSTABILITY ONCE AGAIN SO POSSIBLE FOR A FEW
ISOLATED THUNDERSTORMS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE REGION WILL BE CAUGHT BETWEEN TWO SYSTEMS FOR THE START OF THE
WEEKEND AS THE REMNANTS OF LEE MOVE INTO THE OH VALLEY AND HURRICANE
KATIA PASSES WELL SOUTH AND EAST OF LONG ISLAND AND TOWARDS THE OPEN
ATLANTIC WATERS. AS LONG AS THAT UPPER LOW SITS IN THE OH VALLEY...
SEVERAL WEAK WAVES OF LOW PRES AND MID LEVEL SHORTWAVES WILL SPIN
OFF IT AND MOVE TOWARDS THE LOCAL AREA.
A WEAK COLD FRONT MOVES THROUGH THE REGION FRI NIGHT THROUGH SAT
MORNING...THEN BECOMES NEARLY STATIONARY SOUTH OF LONG ISLAND
THROUGH THE WEEKEND...AND THIS WILL BE THE FOCUSING MECHANISM FOR
SCT SHOWERS AND TSTMS ON SAT. ANY CONVECTION TAPERS OFF SAT EVENING
WITH LOSS OF DIURNAL HEATING. WITH HIGH PRES MOVING NORTH OF THE
REGION AND THEN OFFSHORE...ONSHORE FLOW DEVELOPS ON SUNDAY WITH
MARINE STRATUS... ALONG WITH FOG/DRIZZLE POSSIBLE. WITH HIGH PRES
OVER NORTHERN NEW ENGLAND AND WEAK LOW PRES PASSING THROUGH THE
MID-ATLANTIC...AN EASTERLY PRES GRADIENT DEVELOPS WITH WINDS
POSSIBLY GUSTING TO 25 MPH AT THE COAST.
LATE SUN...THE UPPER LOW OVER THE OH VALLEY BEGINS TO OPEN UP AS IT
BECOMES ENVELOPED WITHIN AN UPPER TROUGH MOVING INTO THE NORTHEAST.
WILL INCREASE POPS TO CHANCE SUNDAY NIGHT AS THAT SYSTEM EDGES
CLOSER.
SURFACE HIGH PRESSURE WILL SETTLE IN OVER THE REGION MON INTO TUES.
WENT AHEAD AND BEGIN DIMINISHING POPS DURING THIS TIME PERIOD AS THE
UPPER LEVEL LOW CONTINUES TO OPEN UP AND PUSHES OFF TO THE EAST. THE
VORT MAX REMAINS WELL TO THE SOUTH...SO THINKING ANY PRECIP WILL
STAY TO THE SOUTH OF THE CWA...ESP LATER MON. LIGHT WESTERLY WINDS
WILL PERSIST MON AND TUES AS THE HIGH SITS EAST OF THE CWA...HELPING
TO PUSH OFF ANY STRATUS THAT HAD FORMED OVER THE WEEKEND. THE CWA
WILL REMAIN ON THE RIGHT SIDE OF THE UPPER TROF UNTIL THE PASSAGE OF
AN UPPER LEVEL DISTURBANCE MID WEEK.
THE NEXT FEATURE OF CONCERN FOR THE WEEK IS A SURFACE LOW FORMING
OVER SOUTHERN CANADA THAT IS EXPECTED TO DRAG A COLD FRONT THROUGH
THE CWA SOMETIME MID WEEK. THE ECMWF AND GFS ARE STARTING TO COME
INTO BETTER ALIGNMENT WITH THE TIMING OF THE PASSAGE OF THE
FRONT...WITH THE GFS STILL SLIGHTLY FASTER THAN THE ECMWF. DECIDED
TO SIDE WITH THE ECMWF AS IT HAS BEEN BETTER WITH TIMING IN THE PAST
THAN THE GFS...SO PUSHING THE FRONT THROUGH BY WED EVENING.
INCREASED THE WINDS AHEAD OF THE FRONT AS THE PRESSURE GRADIENTS
TIGHTEN UP BETWEEN THE LOW AND THE HIGH. ALSO BACKED THE WINDS TO A
SOUTHWESTERLY FLOW...WHICH WILL HELP IN INJECTING SOME MOISTURE INTO
THE VICINITY AND IN CREATING SHOWERS AND POSSIBLY AN ISOLATED
TSTORM. POPS WERE INCREASED OVERNIGHT TUES TO SLIGHT CHC AND CHC BY
WED MORNING. AS THE TIMING OF THE FRONT BECOMES MORE DEFINED...CAN
ADJUST THE POPS ACCORDINGLY.
BOTH MODELS SHOW A STRONG HIGH BUILDING IN THE WAKE OF THE FRONT
THAT WILL USHER IN MUCH COOLER TEMPS THAN THE SEASONAL TEMPS
EXPECTED EARLIER IN THE WEEK AS THE WINDS PERSIST FROM THE
NORTHWEST.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A WARM FRONT REMAINS JUST SOUTH OF THE TERMINALS TODAY.
MAINLY IFR TO MVFR CONDITIONS EXPECTED TODAY. LOW TO MODERATE
CONFIDENCE WITH THE SPECIFICS OF THE VSBY/CIG FORECAST...BUT
MODERATE TO HIGH CONFIDENCE OF SUB-VFR CONDITIONS PREVAILING.
THINKING IS THAT TERMINAL AREA IS STUCK IN A NE-ENE FLOW...AND
WITH INVERSION IN PLACE...WARM FRONT REMAINS JUST OFFSHORE AND
PREVENTS WINDS SHIFTING MORE E-SE. MODERATE CONFIDENCE IN WIND
FORECAST.
STILL A CHANCE OF THUNDER...BUT TIMING AND PLACEMENT TOO DIFFICULT
FOR MORE THAN A CB ATTACHMENT. MAY NEED TO EXTEND CB PAST 18Z FOR
ANY BANDS OF CONVECTION THAT COULD POTENTIALLY PUSH IN FROM
OFFSHORE.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR THUNDER/CIGS/VSBYS.
KLGA FCSTER COMMENTS: OCCASIONAL GUSTS AROUND 20 KT POSSIBLE
THROUGH 18Z. AMENDMENTS POSSIBLE FOR THUNDER/CIGS/VSBYS.
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR THUNDER/CIGS/VSBYS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR THUNDER/CIGS/VSBYS.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR THUNDER/CIGS/VSBYS.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR THUNDER/CIGS/VSBYS.
OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
FRI-SAT...VFR RETURNING ON FRI. POSSIBLE PERIODS OF SUB-VFR IN
SHRA/TSRA.
SAT NIGHT-MON...MAINLY VFR.
&&
.MARINE...
WIND GUSTS HAVE DIMINISHED BELOW 25 KT ON THE OCEAN WATERS. SEAS
REMAIN ROUGH...AND HAZARDOUS...AND CONTINUE TO BUILD TODAY INTO
FRIDAY AS LONG PERIOD SWELLS INCREASE FROM DISTANT KATIA. THE
SMALL CRAFT ADVISORY WILL REMAIN THROUGH FRIDAY WITH SMALL CRAFT
SEAS LIKELY CONTINUING INTO FRIDAY. REFER TO THE NATIONAL
HURRICANE CENTER FOR OFFICIAL FORECASTS ON KATIA.
KATIA MOVES INTO THE OPEN ATLANTIC WATERS FRI NIGHT THROUGH SAT
MORNING...AND SEAS WILL GRADUALLY SUBSIDE TO SUB-SCA CRITERIA SAT
MORNING. TRANQUIL CONDITIONS EXPECTED INTO SUN. HIGH PRES THEN MOVES
INTO NORTHERN NEW ENGLAND SUN AS LOW PRES PASSES WELL SOUTH OF THE
OCEAN WATERS. GUSTY EASTERLY FLOW DEVELOPS ON THE WATERS WITH WINDS
POSSIBLY GUSTING TO 25 KT. SEAS ON THE OCEAN ONCE AGAIN BUILD TO 4-6
FT.
SCT SHOWERS/TSTMS POSSIBLE SAT AS WEAK COLD FRONT WORKS ITS WAY
THROUGH THE REGION AND UPPER LEVEL ENERGY MOVES EAST FROM THE
REMNANTS OF LEE OVER THE OH VALLEY. WITH EASTERLY FLOW ON SUN...
MARINE STRATUS LOOKS TO DEVELOP...POSSIBLY WITH FOG/SPRINKLES.
EXPECT SUB-SCA CONDITIONS LATER MON THROUGH EARLY TUES. AS THE WINDS
BEGIN TO PICK UP AHEAD OF THE APPROACHING COLD FRONT...MAY SEE SOME
GUSTS UP TO 25 MPH...PROMPTING SCA CONDITIONS. IN ADDITION...MAY SEE
A THUNDERSTORM OR TWO TUES OVERNIGHT INTO WED. CONDITIONS WILL BEGIN
TO CALM ONCE AGAIN IN THE WAKE OF THE FRONT BY THURS.
&&
.HYDROLOGY...
HEAVY RAIN OF 1 TO 2 INCHES FELL ACROSS NORTHEASTERN NEW JERSEY AND
INTO THE LOWER HUDSON VALLEY EARLY THIS MORNING...AND AN ADDITIONAL
ONE HALF TO ONE INCH IS POSSIBLE TODAY. UP TO A QUARTER INCH IS
POSSIBLE ACROSS NEW YORK CITY...LONG ISLAND...AND SOUTHERN
CONNECTICUT. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ACROSS THE AREA
TODAY. FLOODING WAS OCCURRING ACROSS NORTHEASTERN NEW JERSEY AND THE
LOWER HUDSON VALLEY THIS MORNING. WILL CONTINUE THE FLOOD WATCH
THROUGH THIS AFTERNOON.
RAINFALL TONIGHT AND FRIDAY IS EXPECTED TO BE A COUPLE OF TENTHS OF
AN INCH.
WIDESPREAD SIGNIFICANT PCPN IS NOT EXPECTED FRI NIGHT THROUGH WEDNESDAY.
&&
.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOODING WILL BE POSSIBLE SUNDAY AND MONDAY DUE TO A
PERSISTENT ENE FLOW AND FULL MOON LATE SUNDAY NIGHT.
&&
.CLIMATE...
SO FAR...54.71 INCHES OF RAIN OR WATER EQUIVALENT HAS FALLEN AT
CENTRAL PARK FROM JANUARY 1 THROUGH SEPTEMBER 7 OF THIS YEAR. THIS
IS 20.54 INCHES ABOVE NORMAL. JUST 3.29 INCHES OF RAIN OR WATER
EQUIVALENT IS NEEDED FOR 2011 TO TIE 1913 AS THE TENTH WETTEST YEAR
RECORDED AT CENTRAL PARK AT 58.00 INCHES SINCE 1869.
A LIST OF THE TOP TEN WETTEST YEARS AT CENTRAL PARK CAN BE FOUND ON
OUR WEBSITE AT
HTTP:/WWW.ERH.NOAA.GOV/OKX/CLIMATE/RECORDS/WETDRYYEARSMONTHS.HTML
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR CTZ005.
NY...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NYZ067>070.
HIGH SURF ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NYZ075-080-
081-178-179.
NJ...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NJZ002-004-006-
103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ350-353-355.
&&
AVIATION...JCHazardous weather outlook, Sep 8, 3:47 AM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 347 AM EDT THU SEP 8 2011 CTZ006>012-NYZ071>074-078-079-176-177-091000- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 347 AM EDT THU SEP 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-NJZ002-004-006-103>108-NYZ067>070-091000- NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 347 AM EDT THU SEP 8 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-081-178-179-091000- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 347 AM EDT THU SEP 8 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. THERE IS A HIGH RISK OF RIP CURRENTS THROUGH AT LEAST THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH SURF WILL LIKELY REMAIN INTO FRIDAY NIGHT ALONG WITH THE HIGH RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-091000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 347 AM EDT THU SEP 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Sep 8, 9:33 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
933 AM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM FLOOD FAIR LAWN 40.94N 74.12W
09/08/2011 BERGEN NJ TRAINED SPOTTER
WAGARAW ROAD CLOSED BETWEEN MAPLE AND POMONA ROADS.
1231 AM FLOOD OAKLAND 41.03N 74.24W
09/08/2011 BERGEN NJ TRAINED SPOTTER
MANHOLES OVERFLOWING...FIRE DEPARTMENT BEING DISPATCHED
TO FLOODED HOUSE ON CALUMET AVENUE.
1231 AM FLOOD OAKLAND 41.03N 74.24W
09/08/2011 BERGEN NJ TRAINED SPOTTER
HOUSES HAVE 3.5 FEET OF WATER IN BASEMENTS ON FRANKLIN
AVENUE.
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:14 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 2 hr |
| Sep 8, 1:18 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 87 min |
| Sep 8, 1:40 AM EDT | Areal Flood Warning | OKX | Greater Bridgeport Planning Region | 9 hr |
| Sep 8, 7:17 AM EDT | River Flood Warning | OKX | Naugatuck Valley Planning Region | 6 days |
| Sep 8, 7:27 AM EDT | Areal Flood Warning | OKX | Naugatuck Valley Planning Region | 13 hr |
| Sep 8, 7:50 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
| Sep 8, 10:31 AM EDT | Areal Flood Warning | OKX | Greater Bridgeport Planning Region | 21 hr |
Nearby
River Flood Warnings in Connecticut, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.